Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 20, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 13, 2005, 8:41 PM EDT for Belmont County, Ohio. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2005, 8:41 PM EDT (00:41 UTC)
- Expired
- May 13, 2005, 9:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Belmont County, OH
The radar
The Pittsburgh radar (KPBZ), 87 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 6:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1637 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:30 PM EDT, 6 hours 11 minutes earlier.
Area forecast discussion, May 13, 2:30 PM EDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 230 PM EDT FRI MAY 13 2005 .SHORT TERM (TONIGHT AND SATURDAY)... A WARM FRONT HAS MOVED JUST NORTH OF THE REGION. THIS HAS PUT THE AREA IN A WARM MOIST AIR MASS. THE ACCOMPANYING COLD FRONT WILL PUSH INTO THE AREA SATURDAY AND BRING THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS. AREA REMAINS UNDER SLIGHT RISK OF SEVERE AS PER SPC WITH FAVORABLE WIND FIELD...BUT INSTABILITY REMAINS QNABLE WITH CLOUDS AND MORE WIDESPREAD PRECIPITATION PROGGED. && .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)... NO MAJOR CHANGE TO PROGNOSIS WITH LIKELY POPS ONGOING FOR ADVN AND PASSAGE OF SAT CDFNT. RA CHCS IN THE WAKE OF THE FRONT WL LINGER THRU SUN WITH MID/UPR LOW BTN JAMES BAY AND THE GREAT LAKES. HOWEVER...SCT -SHRA ACTIVITY SHUD DIMINISH INTO MON WITH MDL SNDINGS INDG DECENT MID LVL INVERSION TO CAP SC RESULTING FM LOW CONVECTIVE TEMPS. PASSAGE OF SAT NGT CDFNT WL USHER IN SUB SEASONAL TEMPS FOR THE NXT WEEK AS MDL WORLD SLOWER TDA IN REBUILDING ERN CONUS RIDGE. REINFORCING SHOT OF COOLER AIR WITH SYS MOVG TWD THE BASE OF COASTAL LOW EXPECTED TO GENERATE RA CHC ONCE AGAIN BY WED. && .AVIATION... MAINLY VFR THIS EVENING WITH SCATTERED LOW AND MID LEVEL CLOUDS. A FRONT MOVES INTO THE AREA BY MORNING BRINGING RAIN SHOWERS AND THE POTENTIAL FOR THUNDERSTORMS. THIS COULD LEAD TO MVFR CONDITIONS AROUND DAYBREAK WITH ISOLATED AREAS OF IFR. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 15/66
Hazardous weather outlook, May 13, 4:48 PM EDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 448 PM EDT FRI MAY 13 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-140912- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 448 PM EDT FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NOAA NATIONAL WEATHER SERVICE SAYS THAT SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF THE UPPER OHIO VALLEY TONIGHT. THE PRIME THREATS ARE DAMAGING WIND AND LARGE HAIL. LOCATIONS IN EAST CENTRAL OHIO AND WEST CENTRAL PENNSYLVANIA CAN BE AFFECTED FIRST. LOCATIONS IN WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA...AND WESTERN MARYLAND MAY NOT BE AFFECTED UNTIL MIDNIGHT OR LATER. .DAYS TWO THROUGH SEVEN... NOAA NATIONAL WEATHER SERVICE SAYS THE UPPER OHIO VALLEY MAY ALSO BE AFFECTED BY SEVERE THUNDERSTORMS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, May 13, 4:42 PM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 442 PM EDT FRI MAY 13 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-140000- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 442 PM EDT FRI MAY 13 2005 ...SEVERE WEATHER OUTLOOK UPDATE... NOAA NATIONAL WEATHER SERVICE SAYS THAT SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF THE UPPER OHIO VALLEY TONIGHT. THE PRIME THREATS ARE DAMAGING WIND AND LARGE HAIL. LOCATIONS IN EAST CENTRAL OHIO AND WEST CENTRAL PENNSYLVANIA CAN BE AFFECTED FIRST. LOCATIONS IN WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA...AND WESTERN MARYLAND MAY NOT BE AFFECTED UNTIL MIDNIGHT OR LATER. NOAA NATIONAL WEATHER SERVICE SAYS THE UPPER OHIO VALLEY MAY ALSO BE AFFECTED BY SEVERE THUNDERSTORMS ON SATURDAY. WHEN THUNDERSTORMS THREATEN...TAKE COVER IN A STURDY BUILDING. STAY TUNED FOR UPDATES ON THIS THUNDERSTORM THREAT FROM NOAA NATIONAL WEATHER SERVICE.
Local storm report, May 13, 7:12 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
712 PM EDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL DRESDEN 40.12N 82.01W
05/13/2005 0.88 INCH MUSKINGUM OH COUNTY EOC
&&Local storm report, May 13, 7:46 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
746 PM EDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL WARSAW 40.34N 82.00W
05/13/2005 0.75 INCH COSHOCTON OH COUNTY EOC
&&The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 9:37 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 53 min |
| May 13, 9:43 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 62 min |
| May 14, 4:07 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 38 min |
| May 14, 4:22 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Westmoreland | 49 min |
| May 13, 8:04 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 56 min |
| May 13, 8:14 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 91 min |
| May 13, 8:18 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 87 min |
| May 13, 8:57 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 63 min |
| May 13, 9:06 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe, Noble | 39 min |
| May 13, 9:13 PM EDT | Flash Flood Warning | PBZ | Guernsey | 3 hr |
| May 13, 9:31 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 29 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.